Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 146, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 21, 2001, 1:43 PM EDT for Adams County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 1:43 PM EDT (17:43 UTC)
- Expired
- Jun 21, 2001, 2:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:19 PM EDT | Thunderstorm Wind 50 E | Countywide, OH | Thunderstorms produced strong winds which caused large limbs and a tree to be knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 211747 SVRILN OHC001-211830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 143 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 230 PM EDT... * AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF SEAMAN...OR ABOUT 18 MILES EAST OF GEORGETOWN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WINCHESTER... WEST UNION... SEAMAN... PEEBLES... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTERd AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:40 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 21, 9:40 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 940 AM EDT THU JUN 21 2001 12Z SFC MAP SHOWED LOW PRESSURE NEAR ST LOUIS WITH A WARM FRONTAL BOUNDARY EXTENDING EAST THROUGH S CNTRL IN AND THEN INTO CNTRL OHIO. CURRENT THUNDERSTORM ACTIVITY ACRS THE WRN CWFA WAS IN RESPONSE TO A LOW LEVEL JET...CREATING TSTMS OF THE ELEVATED VARIETY. THESE STORMS SHOULD WEAKEN SOMEWHAT AS THEY HEAD EAST. FAVORABLE UPR LVL DIV AND LOW LVL CONV COUPLET ESTABLISHES ITSELF ACRS IL AND IN THIS AFTN...SETTING THE STAGE FOR A DEVELOPING SQUALL LINE OF TSTMS. THESE WILL RACE AHEAD OF THE SFC COLD FRONT...LIKELY ARRIVING INTO OUR WRN CWFA BY MID TO LATE AFTN. MAY MAKE SOME ADJUSTMENTS WITH TSTM TIMING...ESPECIALLY THE PMH GROUP. WILL ISSUE SEVERE WEATHER OUTLOOK ONCE AGAIN...HIGHLIGHTNING SEVERE WX POTENTIAL. GREATEST BOUNDARY LAYER HELICITIES WILL BE NEAR THE SFC LOW (OUR NRN CWFA) WHERE ISOLATED TORNADOES COULD OCCUR WITH TSTMS. CURRENT TEMPS LOOK GOOD IF CLOUD COVER HOLDS. .ILN...NONE. HICKMAN
In the hours before
Special weather statement, Jun 21, 10:30 AM EDT, 3 hours 13 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-212030- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1030 AM EDT THU JUN 21 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A VIGOROUS LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE FORECAST TO MOVE ACROSS THE OHIO VALLEY THIS AFTERNOON THROUGH TONIGHT. WITH A WARM...MOIST AND UNSTABLE AIR MASS ALREADY IN PLACE...A SQUALL LINE IS EXPECTED TO FORM AHEAD OF THE COLD FRONT LATER THIS AFTERNOON ACROSS INDIANA. THE SQUALL LINE WILL THEN SWEEP EAST ACROSS THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THESE STORMS. HOWEVER...SUFFICIENT WIND SHEAR WILL BE IN PLACE FOR AN ISOLATED TORNADO. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LADTEST INFORMATION. HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 43 min |
| Jun 21, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 52 min |
| Jun 21, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 55 min |
| Jun 21, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 67 min |
| Jun 21, 5:35 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 40 min |
| Jun 21, 5:57 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 48 min |
| Jun 21, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.